Jump to content
CrazyBoards.org

irritability / intrusive thoughts


Recommended Posts

i am so irritable. really unreasonably irritable.

my poor husband cannot do anything right. i can shut up 95% of the time and not let this monster punish him over the stupidest most trivial shit ever. but i also CANNOT stop the thoughts, or the feeling. it's not just him. i'm capable of hating just about anyone right now. i am so mean i HATE my pets. i completely resent that they need anything at all from me. there's no joy in having them around, their neediness makes me ragey...i wish they did not live here at ALL. i don't dare talk to my daughter (thankfully she lives on her own now) lest i say something terrible.

i don't have PMS (which is what this feels like, only WAY louder). i am guilt-ridden by these thoughts. i'm also getting intrusive thoughts, mostly about death (other people's, not usually my own). intrusive thoughts are different from angry ones - they suddenly interrupt normal thoughts, they have visual imagery, and they feel stabby, physically... i can feel an immediate sharp pain in my chest followed by an insane amount of guilt for having the thoughts at all.

this is driving me nuts. a week ago my depression was centered around my irritability at *me*. i still feel like that (i am an absolute waste of time), but now there's all this anger at everyone else.

i've only ever felt this way when i'm going "up". i don't have any other hypomanic symptoms (other than my thoughts going fast and repeating themselves ad nauseum). actually it's kinda the opposite. i've got that leaden body thing, and i'm so tired all the time (but i can't nap, that's when the intrusive thoughts get me the most, when i'm trying to fall asleep without a seroquel hammer). i have no interest in anything and no motivation to do anything anyway. i don't want to live my life but i'm not wanting to die. i just want the world to GO AWAY. i'm not crying. i want the world to go away because i HATE it, not because i'm too fucked up to deserve a life (which is my normal depressed thought).

sorry i'm rambling. i haven't told anybody how i feel and it's eating at me. i know i'm snapping when i talk. this is a 180 degree turn from my normal personality... i have way more patience and compassion than is probably healthy, even when i'm way way down.

it's been two months (i think) since increasing lamotrigine, so i don't think it's that. i'm titrating seroquel ATM, which you'd think has the opposite effect on ANGRY-NESS.

what the hell would you do about this? i stopped taking clonazepam 6-7 weeks ago, and i think that would help but i really don't wanna take a benzo for anything other than anxiety. i AM hella anxious, but it's because i can't control my thoughts and i am constantly afraid i'm going to say or do something HORRIBLE. i see pdoc in about two weeks. it isn't bad enough to call before that, i don't think. i haven't beaten anybody to death (yet).

thanks for listening. i hope it just goes away and i don't need to figure out what's happening.

Link to comment
Share on other sites

I'm sorry. It sounds pretty awful to me. Call the pdoc. Why not? You don't have to wait until you beat someone up. :-}

Sounds like the depression anxiety mix I get all the time. Hate myself, hate the world. Maybe it is the seroquel. All our body chemistries are so different and so sensitive.

This does sound like major anxiety. Why not just take a benzo as needed? I would call the pdoc. Don't put yourself thru this. You do not deserve this. Get some help.

Link to comment
Share on other sites

thanks water... you think this is an anxiety thing? it very well could be, it's just not the kind i'm used to. at our last meeting pdoc also commented that i seem totally anxiety-ridden, in a wound up kinda way. i guess the pissed off part is what i'm not really used to. i'm not used to feeling all ragey without a reason to be ragey is all. i feel guilty enough to be crying about it, but i'm not crying THANK GOD. i did enough of that during my last bad episode to last me several years, heh.

Link to comment
Share on other sites

I think irritability can TOTALLY be caused by anxiety lys. I know for me it can go down that way at times.

I feel you on the benzos, I am gritting my teeth and pushing through reductions but I DO think that a benzo for you wouldn't be a bad idea if it is THIS bad. Some people use benzos for life, and you may be one of them. I'd DEFINITELY call pdoc and report it.

I can find that seroquel dose changes cause mood shifting and irritability as well. Are you on XR or IR. I find that the sleepiness of seroquel during the day can make me irritable in this odd way..... I'm so sedated and edgy that it pisses me OFF and I get shitty at everyone. That is why I will never take the XR as it kinda lingers in my system and makes me sleepyish all day. I just take a hefty dose at night (right now, my usual dose is way less) but it is mostly out of my system by the a.m. and I am NOT sedated.

Also, if quel is making you TOO sedated, don't forget that you have other AAPs to hand. I am fond or risperdal, as I have mentioned many times. I also find it makes me less sedated, and doesn't increase my hunger urge at all. This is not true for all people, but it is for me. Additionally, I have pretty much tried all the atypicals except fanapt and geodon, and I find risperdal is the best for my depression (don't know why that is). So you might consider a trial of a different AAP. To be honest, too much seroquel does increase my irritability, and I have to match my dose to my state at the time, or else I am not in a good place. I'm planning to dump as much of it as I can once I'm off klonopin and benzos for sleep, hoping to get to about 50 m.g for sleep only.....

Take care, call the pdoc. This isn't a nusiance call, this is a real call.

Anna

Link to comment
Share on other sites

Some of it is no doubt anxiety. I get irritable when I am anxious. But I think it's something more than anxiety. Have you had this before? If not, it could well be the Seroquel. Does the Seroquel leave you tired and hung over? If it does, it could be contributing to your iritability.

I can tell you what has helped me even though I don't think I suffered to the same degree as you seem to be sufferering now and is not the reason why I'm taking it: Carbamazepine. It immediately calms all angry thoughts, helps with irritability, and helps somewhat with anxiety. It calms my mind to a great degree and is a godsend to me.

Link to comment
Share on other sites

thanks Anna and jt.

it helps a lot to hear people get like this with high anxiety... i really appreciate that, as i would have probably never come to that conclusion. i took a mg of clonazepam about an hour ago to see what would happen. i feel better. it's not gone, but it's calmer. i still have to kind of avoid people because benzos make my speech less inhibited at first, which is ironic because i'm trying to calm down enough to be sure i don't say things i regret, heh. so yeah maybe pdoc & i were wrong about discontinuing the clon. oh well, it was a nice idea while it lasted.

i'm wondering a lot if i'm just not on enough quel yet for the sedation factor has gone away. but i wasn't too sedated until about six weeks ago... i actually had a decent amount of energy for awhile, was exercising and stuff even. on reflecting, i think my becoming really tired happened after the lamotrigine increase. which is also odd because it wakes me up in the morning. or maybe not wakes me up, but clears the brain fog enough to feel awake. argh. i talk myself into so many "what ifs" sometimes i make myself crazy. my life is all about the pointless details sometimes.

i remember when i tried risperdal years ago it was really sedating for me. i also gained a ton of weight and had prolactin issues. it didn't do anything for depression, either, but i was also using it as monotherapy at the time, i think. i have to start taking that into consideration when evaluating past meds... i had no AC on board back then, which could change a lot of things.

jt, i'll keep your thoughts on carbamazepine in mind if i end up having to take something else. ugh i so do not want to start over with anything else unless i really really have to.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...